Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 12, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Oct 26, 2019, 2:36 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 26, 2019, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 2:36 AM CDT (07:36 UTC)
- In effect from
- Oct 26, 2019, 10:00 AM CDT
- Expired
- Oct 26, 2019, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS73 KLMK 260736 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 336 AM EDT Sat Oct 26 2019 ...GUSTY WINDS EXPECTED THIS MORNING THROUGH THIS EVENING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY... .An approaching cold front combined with the remnants of tropical cyclone Olga are forecast to move through the region today and this evening. Gusty southeasterly winds will develop this morning and then become southerly in the afternoon and increase in intensity. The winds are expected to diminish after sunset. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262000- /O.NEW.KLMK.WI.Y.0012.191026T1500Z-191027T0100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 336 AM EDT Sat Oct 26 2019 /236 AM CDT Sat Oct 26 2019/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 11 AM EDT /10 AM CDT/ this morning to 9 PM EDT /8 PM CDT/ this evening. * TIMING...Gusty winds are expected late this morning through early this evening. * WINDS...Sustained winds of 15 to 25 mph with gusts of 40-45 mph. A few instances of 50 mph winds can not be ruled out during the afternoon hours. * IMPACTS...High profile vehicles traveling along east-west oriented roadways may have difficulty late this morning and this afternoon. Loose outdoor objects may be blown around unless they are properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ MJ
1 follow-up statement
670 WWUS73 KLMK 261940 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 340 PM EDT Sat Oct 26 2019 ...GUSTY WINDS EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270100- /O.CON.KLMK.WI.Y.0012.000000T0000Z-191027T0100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 340 PM EDT Sat Oct 26 2019 /240 PM CDT Sat Oct 26 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... * WHAT...Sustained wind of 15 to 25 mph with gusts of 40 to 45 mph. A few instances of 50 mph winds are possible. * WHERE...All of Central Kentucky and portions of southern Indiana. * WHEN...Now through this evening. * IMPACTS...High profile vehicles traveling along east-west oriented roadways may have difficulty late this afternoon and into the evening hours. Loose outdoor objects may be blown around unless they are properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:30 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 26, 2:30 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
330 AM EDT Sat Oct 26 2019
.Short Term...(Today and tonight)
Issued at 315 AM EDT Sat Oct 26 2019
...GUSTY WINDS EXPECTED TODAY AND THIS EVENING...
Early morning satellite imagery shows mostly cloudy skies across the
region this morning. Area radars indicate a band of light to
moderate rain slowly moving northward through the region. A batch
of heavier rainfall down along the Cumberland Parkway will move
northward through central KY and southern IN during the pre-dawn
hours. Temperatures were generally in the lower 50 across much of
the region. Temps will rise slightly across far southern KY as the
surface warm front across TN moves northward this morning.
For Today, a deep and closed upper level low over the Red River
Valley is forecast dig slightly and then quickly move off to the
northeast through the western Ohio Valley. Out ahead of this upper
level low, the remnants of Tropical Storm Olga will quickly slide to
the north as it undergoes extratropical transition. The global
models are in good agreement now with the overall evolution of the
system as it passes through here today and exits our region by
Sunday morning.
In terms of sensible weather, light to moderate rainfall is expected
to be in progress at sunrise. The latest high resolution models
suggest that these rain showers will continue to push northward into
southern IN this morning. After this occurs, a lull in the
precipitation is expected over central and eastern KY. However, a
surge of precipitation is likely to continue to our west out across
far western KY. It appears that we'll briefly get into the warm
sector this afternoon as the remnant low of Olga passes to the west.
By late afternoon, most high resolution guidance develops another
band of showers and possible thunderstorms that quickly moves
northeastward through the region during the evening hours.
Despite being briefly in the warm sector, overall instability
remains rather meager. However, low-level wind fields will be very
strong. The gradient wind will become an issue by mid-late morning
across southern KY and then across much of central KY this afternoon
and evening. Winds out side of storms will become sustained in the
15-25 MPH range with gusts of 40-50 MPH at times. There remains
some uncertainty in how high winds will gust depending on how much
atmospheric mixing we see during the afternoon hours. Given the
relative good agreement within the modeling, have coordinated with
surrounding offices and will issue a Wind Advisory for the region
with the package. Any storm that develops along the approaching
cold front could also mix down some of this higher momentum air. In
fact, we believe the best chances for 45-50 MPH winds would be
within any stronger convection.
As for QPF amounts, the models have continued to jog slightly
westward with their highest QPF axis. It appears that the western
third of KY will and portions of SW IN will see the most rainfall
with this system. In general 1-2 inches of rainfall look possible
in areas from I-75 westward to the I-65 corridor. 2-3 inch amounts
look to be confined to our far western areas out near the Natcher
Parkway area. Some slightly higher rainfall amounts can not be
ruled out, especially where storms possibly train over the same
areas.
From a hydrologic perspective, area river levels are running near
normal to below normal in some basins. Soils appear to be able to
handle this anticipated rainfall without any issues. Therefore,
flooding, if any, looks to be rather localized and no flood
headlines will be issued with this forecast.
Temperatures today will be challenging due to clouds, precipitation,
and where the warm sector ends up. For now, have gone with highs in
the upper 60s to the lower 70s.
For Tonight, surface cold front should quickly slice through the
region during the evening hours and then should clear the district
overnight brining the rain to an end from west to east. Cooler air
will filter in behind the front with lows ranging from the upper 40s
over the west to the lower 50s across the central and eastern areas.
&&
.Long Term...(Sunday through Friday)
Updated at 326 AM EDT Sat Oct 26 2019
Sunday Morning through Tuesday...By Sunday morning, the low system
will reside over the Great Lakes with its cold front off to our east
providing some much needed rainfall to counties in southeastern
Kentucky where D2 severe drought conditions still exist. As this
system retreats northward, surface high pressure builds in across
the Ohio Valley providing dry conditions through Tuesday evening.
Expect a cloudy start to Sunday with clearing from west to east
throughout the afternoon with highs in the mid 60s. Upper level high
pressure over the southwestern Atlantic and Gulf will set up deep
southwesterly flow over much of the eastern CONUS, pushing max temps
on Monday to either side of 70 for most. Tuesday will see cloudy
conditions return ahead of an approaching cold front with morning
lows in the mid to upper 40s and highs in the low 60s across
southern Indian and increasing to near 70 across southeastern KY.
Tuesday Evening through Friday...A very elongated longwave trough
extending from Hudson Bay southwestward to the southern coast of
California will set the stage for a potentially potent system that
will bring another round of rainfall to the region. Model solutions
have struggled to agree on timing of this feature, thus confidence
is low as to the exact onset of precipitation and the full temporal
extent. But the blended guidance rain showers beginning as early as
Tuesday evening as the Ohio Valley resides in the warm sector ahead
of the cold front. Southwesterly flow will provide ample Gulf
moisture to the region resulting in rain showers through Friday
early morning. Unfortunately, it looks like a wet and cool Halloween
with highs Thursday in the mid 50s to low 60s. Cold air behind the
front will see Friday morning lows plummet to either side of
freezing. But with ridging returning, skies should begin to clear by
late morning with highs Friday reaching into the low 50s.
&&
.Aviation...(06Z TAF Issuance)
Issued at 111 AM EDT Sat Oct 26 2019
Look for aviation conditions to deteriorate overnight as ceilings
drop into the IFR range with a boundary moving into the region ahead
of the approaching upper trough. Light rain will accompany the IFR
ceilings and most locations should see visibilities remain VFR,
though a couple of drops into MVFR can't be ruled out. Winds will
remain generally out of the east overnight with a shift toward the
southeast toward sunrise.
For the daytime hours, remnants of Olga will quickly move northward
into the lower Ohio Valley and will keep plenty of clouds and
scattered rain showers in the area. Still looks like we'll get into
the warm sector in the mid-late morning and then into the afternoon
hours. This may result in ceilings rising back to above VFR levels.
Winds will gradually increase in the morning hours from the
southeast. A gradual veering to the south and south-southwest is
expected during the late afternoon. Sustained speeds of 15-25 MPH
with gusts to 40 MPH will be possible.
By late afternoon, we expect some sort of secondary convective
development along the actual front. This will sweep across the
region Saturday evening and clear the sites by Midnight Sunday
morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 11 AM EDT /10 AM CDT/ this morning to 9 PM
EDT /8 PM CDT/ this evening for INZ076>079-083-084-089>092.
KY...Wind Advisory from 11 AM EDT /10 AM CDT/ this morning to 9 PM
EDT /8 PM CDT/ this evening for KYZ023>043-045>049-053>057-
061>067-070>078-081-082.
&&
Short Term...MJ
Long Term....CG
Aviation.....MJHazardous weather outlook, Oct 25, 3:01 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 401 PM EDT Fri Oct 25 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 401 PM EDT Fri Oct 25 2019 /301 PM CDT Fri Oct 25 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread rain, heavy at times, will overspread the area from south to north this evening and tonight. Watch for ponding of water on roadways and reduced visibility in heavier pockets of rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread rains, occasionally moderate to heavy, will continue Saturday into Saturday night. Total rainfall amounts from this afternoon through early Sunday will range between 1.5 and 2.5 inches, with locally higher amounts. A few minor flooding issues may arise as a result of the heavy rainfall. A major cool down looks likely by the end of the work week. A freeze will be possible during that time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report local flooding issues and heavy rainfall totals over the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW/JML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:18 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 27 min |
| Oct 26, 4:05 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 25 min |
| Oct 26, 4:22 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 23 min |
| Oct 26, 4:44 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry | 31 min |
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.